Alert archive / Indiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 58, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 14, 2018, 11:16 AM EDT for Warren County, Indiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2018, 11:16 AM EDT (15:16 UTC)
- Expired
- Jul 14, 2018, 12:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Warren County, IN
The radar
The Indianapolis radar (KIND), 121 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 876 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
403 WUUS53 KIND 141516 SVRIND INC171-141600- /O.NEW.KIND.SV.W.0058.180714T1516Z-180714T1600Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Indianapolis IN 1116 AM EDT SAT JUL 14 2018 The National Weather Service in Indianapolis has issued a * Severe Thunderstorm Warning for... Northern Warren County in west central Indiana... * Until noon EDT. * At 1116 AM EDT, a severe thunderstorm was located over Hoopeston, or 10 miles southwest of Talbot, moving east at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Pine Village, Rainsville, Tab and Pence. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4048 8752 4047 8709 4037 8709 4030 8753 TIME...MOT...LOC 1516Z 262DEG 25KT 4044 8764 HAIL...<.75IN WIND...60MPH $$ PUMA
3 follow-up statements
016 WWUS53 KIND 141530 SVSIND Severe Weather Statement National Weather Service Indianapolis IN 1130 AM EDT SAT JUL 14 2018 INC171-141600- /O.CON.KIND.SV.W.0058.000000T0000Z-180714T1600Z/ Warren IN- 1130 AM EDT SAT JUL 14 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR NORTHERN WARREN COUNTY... At 1130 AM EDT, a severe thunderstorm was located near Talbot, moving east at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Pine Village, Rainsville, Tab and Pence. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4048 8752 4047 8709 4037 8709 4030 8753 TIME...MOT...LOC 1530Z 262DEG 35KT 4046 8745 HAIL...<.75IN WIND...60MPH $$ PUMA
865 WWUS53 KIND 141550 SVSIND Severe Weather Statement National Weather Service Indianapolis IN 1150 AM EDT SAT JUL 14 2018 INC171-141600- /O.CON.KIND.SV.W.0058.000000T0000Z-180714T1600Z/ Warren IN- 1150 AM EDT SAT JUL 14 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR NORTHERN WARREN COUNTY... At 1150 AM EDT, a severe thunderstorm was located near Oxford, or near Templeton, moving east at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Pine Village, Tab and Rainsville. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4048 8752 4047 8709 4037 8709 4036 8751 TIME...MOT...LOC 1550Z 264DEG 20KT 4046 8730 HAIL...<.75IN WIND...60MPH $$ PUMA
620
WWUS53 KIND 141557
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1157 AM EDT SAT JUL 14 2018
INC171-141607-
/O.EXP.KIND.SV.W.0058.000000T0000Z-180714T1600Z/
Warren IN-
1157 AM EDT SAT JUL 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WARREN COUNTY WILL
EXPIRE AT NOON EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 4048 8752 4047 8709 4037 8709 4036 8751
TIME...MOT...LOC 1557Z 262DEG 25KT 4046 8727
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 10:20 AM EDT, 56 minutes earlier.
Area forecast discussion, Jul 14, 10:20 AM EDT, 56 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1020 AM EDT Sat Jul 14 2018 .UPDATE... Aviation section updated && .SYNOPSIS... Issued at 300 AM EDT Sat Jul 14 2018 A combination of upper disturbances along with a cold front will bring chances for rain to the area later Saturday through Monday night. High pressure will then keep the middle part of the week dry before another system brings more rain chances to end the week. Hot and humid conditions will persist into early next week, then near normal temperatures will return. && .NEAR TERM /This Afternoon/... Issued at 1005 AM EDT Sat Jul 14 2018 A weak boundary was found stretching from Southern Lake Michigan across Northern Illinois to Northern Missouri late this morning. High pressure was found across the Virginias...with weak southerly flow in place across Indiana. Dew point temperatures across Central Indiana were in the humid upper 60s and lower 70s. Forecast soundings this afternoon continue to suggest a dry column across Central Indiana. &00mb temps again appear warm enough to provide a decent mid level cap as convective temperature remain in the mid 90s. Models and HRRR suggest the weak boundary to the northwest will remain there through the afternoon and that will be the focus area for potential convection through the day. Thus have trended toward a dry forecast this afternoon. With full sunshine expected have trended highs slightly warmer than persistence. Better chances for precip will arrive tonight as the surface boundary sags southward toward Central Indiana. && .SHORT TERM...(Tonight through Monday night) Issued at 300 AM EDT Sat Jul 14 2018 Models are close enough that the model blend initialization was accepted for most items. The weak upper trough will move into the area tonight and remain around through the remainder of the short term. A cold front will also move in as well. These will interact with moisture and instability to produce chances for showers and thunderstorms through the period. With convection dependent on timing of various impulses in the trough, do not feel confident enough to go higher than chance category PoPs for any period. Put the highest PoPs in on Monday into Monday evening as the front moves through. Coverage of convection on Sunday should be low enough to allow temperatures to peak around 90. Monday will be a little cooler with more convection around. && .LONG TERM /Tuesday through Saturday/... Issued at 335 AM EDT Sat Jul 14 2018 The long term period will largely be cooler and less humid as high pressure works across the region in the wake of a cold front passing through the area late Monday. Storm chances will return late Thursday night into the weekend as the surface high departs and one or more upper level disturbances begin to impinge upon the region. Blended initialization handled things well and required few changes. && .AVIATION /Discussion for the 141500Z IND TAF/... VFR Conditions are expected to continue this taf period as convection NW of Indiana is expected to remain close to the surface trough it is associated with. Forecast soundings continue to show a dry column with unreachable convective temperatures...thus VFR will be the rule. Previous Discussion below /Discussion for the 14/12Z TAFs/... Issued at 710 AM EDT Sat Jul 14 2018 VFR through the period. Aside from some light borderline MVFR fog that will likely lift by valid time at a couple of the outlying sites, expect no significant restrictions most of the TAF period. There will be a chance for thunderstorms later in the period, and chances are high enough at LAF and HUF for a vicinity mention. Winds will be light and frequently variable throughout the period. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...50 NEAR TERM...Puma SHORT TERM...50 LONG TERM...Nield AVIATION...Nield/JP
Hazardous weather outlook, Jul 14, 4:20 AM EDT, 6 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 420 AM EDT Sat Jul 14 2018 INZ021-028>031-035>049-051>057-060>065-067>072-150830- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 420 AM EDT Sat Jul 14 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Hot and humid with thunderstorms possible. Hazards: Heat stress, lightning, gusty winds, heavy rain. Timing: Hot conditions during the afternoon, thunderstorm hazards as early as 4 PM over the far northwest, overspreading the remainder of the area during the night. Discussion: An approaching disturbance may produce a few showers and storms across the area later today into tonight. Otherwise, a hot and humid airmass will increase the risk for heat related illnesses today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Outlook: Heat index values will peak in the mid to upper 90s during the afternoon hours through Monday. Thunderstorms will be a threat at times through Monday night, and again on Friday. Severe storms are not expected at this time, but any storm carries a threat of lightning, as well as the potential to produce gusty winds and brief heavy downpours. Discussion: A frontal system will produce the threat for thunderstorms into the early part of the week, before high pressure behind the front brings cooler and less humid air into the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
Nearby
Severe Thunderstorm Warnings in Indiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.